1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
  1. chillinwill
    HOSPITAL staff are dealing with a surge of admissions from people experiencing the powerful “legal high” mephedrone.

    The drug – commonly known as Meow, bubbles, M-CAT or 4-MMC – is not controlled under the Misuse of Drugs Act 1971, and is available to purchase in some shops or through the internet.

    The recreational drug – which comes in crystal, powder, capsule or liquid form, and has effects similar to that of amphetamines and ecstasy – has led to a rising number of users in the city being rushed to the accident and emergency department at York Hospital.

    Symptoms include paranoia, anxiety, palpitations, increased heart rate and convulsions.

    A York Hospital spokeswoman said: “We have definitely had people coming in to A&E having taken this drug, and these numbers have been increasing over the past couple of months.

    “They are mostly people in their late teens or early twenties and they tend to be people who’ve been in nightclubs.

    “The severity of their condition varies. However, we have had some people who have been seriously ill having taken this drug.”

    She said the treatment varied depending on the symptoms presented, and said there was no specific treatment for the drug.

    The Press reported yesterday that a pupil at Woldgate College in Pocklington collapsed at school after taking a “legal high”.

    The teenage boy was taken to York Hospital after becoming seriously ill on the school premises.

    Jeff Bower, the school’s head teacher, said it was working closely with the police and safer communities team to make sure his pupils knew about the dangers of drugs.

    A spokesperson for North Yorkshire Police said anyone tempted by a “legal high” should be aware that they were “potentially very dangerous”.

    “Effects are those of a stimulant somewhat like MDMA. It may produce euphoria, alertness, talkativeness and feelings of empathy – but also anxiety and paranoid states in some.

    “We are having a high incidence of people being brought to A&E by ambulance who are suffering from the effects of this drug, to the extent that they are unaware of their surroundings and their actions, and it is causing people’s hearts to stop and them having to be resuscitated.”

    Jennifer Bell
    January 15, 2010
    York Press
    http://www.yorkpress.co.uk/news/485...mephedrone_sparks_A_E_surge_at_York_Hospital/

Comments

  1. Alfa
    It would be very interesting to get more details from York Hospital, regarding test results, blood values and vasoconstriction.
To make a comment simply sign up and become a member!